Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Diabetic. Have lumps at injection site. Cure?

i'm a fifteen year old female type 1 diabetic, I weigh 8 stone and I'm 5 foot 8 inches. My blood sugars are generally normal and my insulin doses have been the same for several months. I take a Novamix 30 in the morning, nova rapid with tea and levimier before bed. Just recently I have started developing lumps and more bruises than normal around my injection sites. I used to just inject in my arms but when these lumps/ bruising appeared I moved to my legs. There are now bumps there also. I was wondering if there is way to get rid of these lumps to help make my injection sites easier. I mean sure I can inject in my abdomen but better to have more options right? Also they look quite horrid and I never can wear shorts or short sleeved tops. I feel myself getting self consious and that's never been an issue with me before. so is there a way to get rid of them?
Asked On : Fri, 12 Apr 2013
Answers:  2 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
It is possible to get hard lumps under the skin when injecting insulin.Repeatedly injecting into the same site or near the same site can cause lumps. The lumps or tough skin from repeated injections sometimes are called lipohypertrophy.
Rotating  your injection sites and avoiding the scarred areas for at least six months will help reduce the scar tissue at these overused sites. 

As far as bruises are concerned, the needle may have clipped a small blood vessel, causing it to bleed and form a little bruise  under the skin. 

Do's for avoiding bruises and lumps...
.....Don't rub the spot.  
......Maintain light pressure with your finger to prevent bruising. 
.....If a bruise does appear, don't use that injection site again until the bruise is gone.
.....Wait until the alcohol from the swab has dried completely on your skin before injecting.
 ......Inject your insulin when it's at room temperature. Cold insulin hurts.
 ....Never use your needles more than once.
....Penetrate your skin quickly.
 ....pinch up the skin and inject into the fold of the pinched up skin.
If in spite of injecting properly you bleed tegularly,then you must consult your doctor and look for any bleeding disorder.
Answered: Tue, 23 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

This was rather common when animal origin insulins were in vogue. It is not so nowadays with modern recombinant insulins... Also, the solvent and medium too may be contributing...
Change the brand / Use insulin pen instead of ordinary needles - change needles frequently and don't share / rotate the injection site - all the 4 limbs and abdominal wall /
Discuss with your doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor